Jump to content

Ear Fullness and Hearing Loss - Please Help


Recommended Posts

I've been having some issues with my ears during withdrawal (6+ weeks off Lorazepam) and yesterday evening and today both ears feel extremely stuffy/swollen and I am having trouble hearing, especially high pitched sounds and in crowds.  I am extremely frightened and not sure what to do - is this permanent or a symptom that comes and goes like all the others?  I have a CT scan scheduled for tomorrow to see if there is anything else causing this, followed by a doctor's appointment on Thursday.  I would greatly appreciate some feedback on this issue. 

 

Thanks, Rico

Link to comment
Share on other sites

I had pretty bad ringing in the ears, and also felt very clogged, I went to my ENT and she put tubes up my nose and said everything is normal.

Go to the doctor as this will give you relief but I do not think you have any issues with you sinuses or brain...

I had it pretty bad Rico... I am 6 weeks off too, but I see you were on a higher dose than I was, so you prob. just need a bit more time for that to go away ..

 

When I had this, I also reacted to light like a vampire and was very sensitive to sounds... even though my nose and ears were clogged?

 

Lu

Link to comment
Share on other sites

Rico:

 

I had the "fluid in my ears" thing too as I tapered lower and post taper.  Extremely uncomfortable.  It seemed to clear up awhile back and hasn't returned.  I could almost hear a "flutter" in my ears too like driving in a car with a back window down. 

 

Hope the CT scan rules out any infection and you are rest assured it is this strange benzo stuff.

 

God bless,

Rocko

Link to comment
Share on other sites

Thanks Lu and Rocko for the information; did either of you experience any hearing loss after those symptoms went away?

 

I am a big, strong man - confident, outgoing and a great dad and husband and this drug has essentially left me in ruins.  Without getting too political, it amazes me that doctors would let anyone use benzos for more than a week, if at all.  I really wish I had researched Lorazepam prior to taking my first dose - I'm smarter than that and still cannot believe I didn't look into this.

 

Thanks again for your comments guys.

 

Rico

Link to comment
Share on other sites

Rico,

 

You hit on a point that I feel everyday... My ego is very bruised.  I was very athletic and had a lot of stamina, could exercise for a couple of hours...

NOW? I am walking and seeing if I can deal with that...  This drug does nothing for the male ego... very humbled these days

 

I felt like I couldnt hear during it, but afterwards it went back to normal.

 

go to the doc as this will really help you get over any fears about something being wrong with your physically.

 

let us know how it goes..

Link to comment
Share on other sites

I agree completely, Lu - I've been "humbled" by this experience.  I hope things continue to improve for you!

 

Rocko - I read your blog - good to see you are healing and getting back to being your former self. 

 

Rico (by the way, my "handle" is a character from a tv show my kids really enjoy - Penguins of Madagascar)

Link to comment
Share on other sites

[b0...]

HI Rico - I was going to post this EXACT question today. What annoying s/x, isn't it? In fact, I just had my acupuncturist stick some needles in around my rt ear to see if it would help. It had a minimal effect. I'm relieved to see that others are reporting that it will clear up. The tightness is mostly in my right ear - it seems to flare up from adrenaline/anxiety rushes and then lingers. It used to be all day everyday and now it goes in waves (but always feels tighter on the rt side). Hoping it goes away all together and soon. Hope your appt goes well tomorrow. Keep us posted

 

Clem

Link to comment
Share on other sites

I like that cartoon!!  I watch it with my kids as well...

Lets make a determination to kick these drugs in the rear and reclaim our lives!!!!!!!

 

Bring it!!!

 

 

 

Link to comment
Share on other sites

I had the same problem and it went away before I got to the doctor. I wasn't sure what was going on with me but it cleared up so, hang in there. I was taking Lorazepan too.
Link to comment
Share on other sites

Thank you all so much for your comments - as much as I hate for you to be suffering, I am somewhat relieved that these symptoms may indeed be withdrawal due to the fact that so many folks are dealing (or have dealt) with them too. 

 

I've been thinking about my stuffy ears today and Clem, you mentioned that your symptoms seem to spike when anxiety comes on, and I think this is what might be going on with me.  This "rebound" anxiety has shown up in so many forms - chest burning, anxious feelings when thinking of stressful situations, shakiness, etc.  I also wonder if changes in blood pressure or pulse have anything to do with the ear symptoms (my blood pressure has been higher while in withdrawal) - maybe these cardiovascular fluctuations are also due to anxiety?  I've had the ear fullness 4-5 times since March but it never lingered this long.  By the way, the pressure is more pronounced in my right ear as well.

Link to comment
Share on other sites

Hi Rico,

 

My blood pressure was higher for a while...  I am sorry but I dont remember if it was then that my ears were clogged...

They wanted to give me meds for my blood pressure too, but i waited it out... im going to stick to chamomile tea and Tylenol.. for a long while.....

 

 

Link to comment
Share on other sites

×
×
  • Create New...